Communications in Mathematical Sciences

Enhancement of combustion by drift in a coupled reaction-diffusion model

Lam Raga A. Markely, David Andrzejewski, Erick Butzlaff, and Alexander Kiselev

Full-text: Open access

Abstract

We study analytically and numerically a model describing front propagation of a KPP reaction in a fluid flow. The model consists of coupled one-dimensional reaction-diffusion equations with different drift coefficients. The main rigorous results give lower bounds for the speed of propagation that are linear in the drift coefficient, which agrees very well with the numerical observations. In addition, we find the optimal constant in a functional inequality of independent interest used in the proof.

Article information

Source
Commun. Math. Sci., Volume 4, Number 1 (2006), 213-225.

Dates
First available in Project Euclid: 24 April 2006

Permanent link to this document
https://projecteuclid.org/euclid.cms/1145905943

Mathematical Reviews number (MathSciNet)
MR2204084

Zentralblatt MATH identifier
1122.35056

Citation

Markely, Lam Raga A.; Andrzejewski, David; Butzlaff, Erick; Kiselev, Alexander. Enhancement of combustion by drift in a coupled reaction-diffusion model. Commun. Math. Sci. 4 (2006), no. 1, 213--225. https://projecteuclid.org/euclid.cms/1145905943


Export citation